Alert archive / North Dakota / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 16, 2010, 11:55 PM MDT for Dunn County, McKenzie County, Mountrail County, North Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2010, 11:55 PM MDT (05:55 UTC)
- Expired
- Jun 17, 2010, 5:53 AM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dunn County, ND, McKenzie County, ND, Mountrail County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 12:00 AM MDT | HEAVY RAIN 0.39 | Stanley, ND | 15 MINUTE RAINFALL TOTAL. YARDS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
988
WGUS53 KBIS 170555
FFWBIS
NDC025-053-061-171200-
/O.NEW.KBIS.FF.W.0013.100617T0555Z-100617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1255 AM CDT THU JUN 17 2010
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...
NORTHEASTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...
NORTHWESTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 700 AM CDT/600 AM MDT THURSDAY/
* AT 1252 AM CDT/1152 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY
RAINFALL ACROSS THE WARNED AREA. RAINFALL ESTIMATES OF ONE TO
THREE INCHES HAVE BEEN RECEIVED IN THE WARNED AREA. AN ADDITIONAL
ONE TO THREE INCHES ARE STILL POSSIBLE OVER THE NEXT FEW HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELDEN...BLAISDELL...KILLDEER...LOSTWOOD...MANDAREE...NEW TOWN...
OAKDALE...PALERMO...ROSS AND STANLEY.
REPORTS OF PONDING OF WATER ON ROADWAYS NEAR THE STANLEY AREA...WITH
DITCHES BECOMING FULL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4853 10201 4827 10197 4785 10231 4784 10239
4777 10238 4779 10236 4736 10269 4736 10309
4767 10309 4853 10250
$$
AYD2 follow-up statements
437
WGUS73 KBIS 170739
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
239 AM CDT THU JUN 17 2010
NDC025-053-061-171200-
/O.CON.KBIS.FF.W.0013.000000T0000Z-100617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOUNTRAIL ND-DUNN ND-MCKENZIE ND-
239 AM CDT THU JUN 17 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MCKENZIE...
NORTHWESTERN DUNN AND MOUNTRAIL COUNTIES UNTIL 700 AM CDT/600 AM
MDT/...
AT 236 AM CDT/136 AM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. PRECIPITATION ESTIMATES FROM DOPPLER RADAR INDICATE WIDESPREAD
ONE TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE WARNING
AREA...WITH LOCALLY HIGHER AMOUNTS NEAR STANLEY AND PALERMO. AN
ADDITIONAL ONE HALF INCH OF RAINFALL IS POSSIBLE THROUGH
SUNRISE...WITH LOCALLY HIGHER AMOUNTS NEAR ONE INCH ACROSS MOUNTRAIL
COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELDEN...BLAISDELL...KILLDEER...LOSTWOOD...MANDAREE...NEW TOWN...
OAKDALE...PALERMO...ROSS AND STANLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4853 10201 4827 10197 4785 10231 4784 10239
4777 10238 4779 10236 4736 10269 4736 10309
4767 10309 4853 10250
$$
HAMILTON/AYD213
WGUS73 KBIS 171153
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
653 AM CDT THU JUN 17 2010
NDC025-053-061-171205-
/O.CAN.KBIS.FF.W.0013.000000T0000Z-100617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOUNTRAIL ND-DUNN ND-MCKENZIE ND-
653 AM CDT THU JUN 17 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
MCKENZIE...NORTHWESTERN DUNN AND MOUNTRAIL COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. RADAR
ESTIMATES OF 1 TO 4 INCHES OF RAIN HAD FALLEN FROM LATE WEDNESDAY
EVENING THROUGH EARLY THIS MORNING. THE HEAVY RAINFALL THREAT
APPEARS TO BE OVER FOR THE NEXT COUPLE OF HOURS. STREAMS AND CREEKS
IN THE WARNED AREA HAVE LIKELY RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT AND TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4853 10201 4827 10197 4785 10231 4784 10239
4777 10238 4779 10236 4736 10269 4736 10309
4767 10309 4853 10250
$$
VININGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:40 PM MDT, 9 hours 15 minutes earlier.
Area forecast discussion, Jun 16, 2:40 PM MDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT WED JUN 16 2010 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... A VERY ACTIVE SHORT TERM PERIOD IS ON TAP FOR MUCH OF WESTERN AND CENTRAL ND. MAIN FORECAST CONCERNS/HIGHLIGHTS REVOLVE AROUND THE POTENTIAL FOR SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF THE CWA OVER THE NEXT COUPLE OF DAYS. HEAVY RAIN IS ALSO EXPECTED...WHICH MAY LEAD TO FLASH FLOODING. STRONG WINDS WILL BECOME A MAJOR CONCERN ON THURSDAY...SO HAVE ISSUED A HIGH WIND WARNING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL ND FOR THU AND THU NIGHT. MODEL GUIDANCE IS IN REASONABLE AGREEMENT THROUGH THE PERIOD...SO HAVE UTILIZED A GENERAL MODEL BLEND FOR FORECAST DETAILS. OUR INITIAL CONCERN WILL BE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON ACROSS MUCH OF WESTERN ND. SURFACE TEMPERATURES HAVE CLIMBED INTO THE LOWER 80S ACROSS MUCH OF WRN AND CNTRL ND IN THE PRESENCE OF UPPER 50S/LOWER 60S DEWPOINTS...WITH CONTINUED MOISTURE ADVECTION EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON/EVENING VIA STRONG SOUTHEASTERLY NEAR-SURFACE FLOW AHEAD OF AN ORGANIZING SURFACE LOW OVER EASTERN MT/WY. LATEST SPC MESOSCALE ANALYSIS INDICATES A MODERATELY TO STRONGLY UNSTABLE AIR MASS HAS ALREADY BECOME ESTABLISHED ACROSS PORTIONS OF WESTERN AND SOUTHERN ND WITH MLCAPES ON THE ORDER OF 1500 TO 3000 J/KG BENEATH VERY STEEP MID LEVEL LAPSE RATES APPROACHING 8 DEG C/KM. AIR MASS WILL CONTINUE TO DESTABILIZE THROUGH THE REMAINDER OF THIS AFTERNOON WITH CAPPING EXPECTED TO INHIBIT CONVECTIVE DEVELOPMENT THROUGH AT LEAST 21Z. FORECAST SOUNDINGS SUGGEST INHIBITION WILL WEAKEN SUFFICIENTLY TO ALLOW FOR CONVECTIVE INITIATION BETWEEN 21Z AND 00Z ACROSS PORTIONS OF SERN MT AND SWRN ND. ONCE THIS OCCURS...MODERATELY STRONG 0 TO 6 KM VERTICAL SHEAR AROUND RANGING FROM 30 TO 40 KNOTS WILL PROVE SUPPORTIVE OF SUPERCELLS CAPABLE OF PRODUCING VERY LARGE/DESTRUCTIVE HAIL AND POTENTIALLY DAMAGING WINDS. INCREASING LOW LEVEL MOISTURE VIA A STRENGTHENING SOUTHERLY LOW LEVEL JET WILL ALLOW LCLS TO LOWER BY EARLY EVENING ACROSS WEST CENTRAL AND SOUTHWEST ND. THIS...COMBINED WITH ENHANCED LOW LEVEL SHEAR/EFFECTIVE SRH IN EXCESS OF 200 M2/S2...WILL SUPPORT A THREAT FOR ISOLATED TORNADOES WITH ANY CONVECTION WHICH CAN BECOME ROOTED NEAR THE SURFACE DURING THE MID EVENING HOURS. INCREASING DYNAMIC SUPPORT AHEAD OF A VIGOROUS UPPER LEVEL SHORTWAVE TROUGH SUGGESTS CONVECTION WILL LIKELY TRANSITION INTO ONE OR MORE/POTENTIALLY SEVERE MCS/S ACROSS WRN AND CNTRL ND DURING THE OVERNIGHT HOURS WITH THE POTENTIAL FOR VERY HEAVY RAINFALL. FORECAST SOUNDINGS QUICKLY BEGIN TO SATURATE AND EXHIBIT TALL/SKINNY CAPE PROFILES. GIVEN WIDESPREAD PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO 2.0 INCHES...AS WELL AS ENHANCED MODEL QPF OVERSPREADING SATURATED GROUND ACROSS MUCH OF WESTERN AND CENTRAL ND...FLASH FLOODING IS A SERIOUS CONCERN. WITH THIS IN MIND...HAVE ISSUED A FLASH FLOOD WATCH FOR MUCH OF NORTHWESTERN AND NORTH CENTRAL ND FOR TONIGHT THROUGH THURSDAY. A FLASH FLOODING THREAT MAY ALSO EVOLVE IN AREA RIVERS AND STREAMS WHICH CANNOT HANDLE EXCESSIVE RUNOFF. EXPECT THE THREAT FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO PERSIST ON THURSDAY...WITH A SECOND ROUND OF SEVERE THUNDERSTORMS POSSIBLE THURSDAY AFTERNOON WHERE SURFACE HEATING CAN YIELD SUFFICIENT DESTABILIZATION IN THE PRESENCE OF FAVORABLE SHEAR. A THREAT FOR VERY STRONG WINDS WILL DEVELOP ACROSS MUCH OF WESTERN AND CENTRAL ND ON THURSDAY AND THURSDAY NIGHT AS A RAPIDLY DEEPENING SURFACE LOW CONTINUES TO LIFT NORTHEASTWARD. STRONG WESTERLY H85 ON THE ORDER OF 50 TO 60 KTS ARE EXPECTED TO INTERACT WITH THE TOP OF THE MIXED LAYER AT MANY LOCATIONS. GIVEN RAPID SURFACE PRESSURE RISES AND GOOD LINKAGE BETWEEN THE SURFACE AND ALOFT...AS WELL AS 1000-850 MB GEOSTROPHIC WINDS IN EXCESS OF 60 KTS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH APPEAR LIKELY ACROSS MUCH OF THE AREA ON THURSDAY. THE THREAT WILL INITIALLY EXIST IN FAR SOUTHWESTERN ND...BUT WILL SPREAD NORTHEASTWARD TOWARD CENTRAL ND DURING THE AFTERNOON AND EVENING. HAVE ISSUED A HIGH WIND WARNING FOR MUCH OF SOUTHERN ND TO HIGHLIGHT THIS HAZARD...AND MAINTAINED A HIGH WIND WATCH ACROSS SOUTHEASTERN COUNTIES WITH LOWER CONFIDENCE IN MEETING HWW CRITERIA WITH THE INITIAL PUSH OF HIGH WINDS. ADDITIONAL ADVISORIES/WARNINGS MAY BECOME NECESSARY FARTHER NORTH THURSDAY NIGHT AND/OR FRIDAY AS THE SURFACE LOW CONTINUES TO LIFT NORTHEASTWARD. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... AN ACTIVE AND PROGRESSIVE UPPER LEVEL WEATHER PATTERN LOOKS TO REMAIN IN PLACE DURING THE LONG TERM PERIOD. SOUTHWEST FLOW DOWN STREAM OF A MEAN WEST COAST TROUGH WILL ALLOW SEVERAL SHORT WAVE DISTURBANCES TO EJECT OUT ACROSS THE NORTHERN PLAINS ATOP A BUILDING SUBTROPICAL RIDGE ACROSS THE EASTERN 2/3RDS OF THE CONUS. THE MAIN CHALLENGE WILL BE FORECASTING THE TIMING AND STRENGTH OF THESE "RIDGE RIDERS". SO THE EXACT TIMING OF THUNDERSTORM ACTIVITY IS IN QUESTION. HOWEVER...IT APPEARS THAT THERE WILL BE SEVERAL WAVES OF THUNDERSTORMS THROUGH THE PERIOD. TEMPERATURES DURING THE PERIOD WILL BE NEAR AVERAGE WITH HIGHS IN THE UPPER 70S TO THE LOW 80S. && .AVIATION... LOW PRESSURE DEVELOPING ACROSS THE FRONT RANGE OF THE NORTHERN ROCKIES WILL PRODUCE GUSTY SOUTHEASTERLY WINDS ACROSS THE REGION THIS AFTERNOON. BUFFER SOUNDINGS SUGGEST THAT THUNDERSTORM DEVELOPMENT SHOULD INITIAL BE HAMPERED DUE TO WARM MID LEVEL TEMPERATURES. HOWEVER...BY LATE THIS AFTERNOON AND EARLY EVENING...STRONG DYNAMICS ASSOCIATED WITH THE AREA OF LOW PRESSURE...SHOULD ALLOW STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ACROSS FAR WESTERN NORTH DAKOTA. HEAVY RAIN...HAIL...DAMAGING WINDS AND EVEN A TORNADO OR TWO ARE POSSIBLE WITH THESE STORMS. DURING THE EVENING A LINE OF STORMS IS EXPECTED TO PUSH ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. LOW MVFR CIGS ARE POSSIBLE BY EARLY THURSDAY MORNING. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON THURSDAY. && .HYDROLOGY... INCOMING STORMS ARE EXPECTED TO TRACK ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NORTH DAKOTA. THESE STORMS HAVE A HIGH POTENTIAL FOR CREATING FLASH FLOODING IN THE AREAS OF HEAVIEST RAINFALL. THE CURRENT EXPECTATION IS THAT THE HIGHEST RISK AREAS ARE IN A SWATH EXTENDING THROUGH MCKENZIE...MOUNTRAIL...WARD...AND BOTTINEAU COUNTIES WITH SIGNIFICANT CONCERNS ALSO IN THE ADJOINING COUNTIES. RAINFALL EXCEEDING 2 OR 4 INCHES IS POSSIBLE OVER LARGE AREAS AND LOCALLY THE TOTALS MAY BE EVEN MUCH GREATER. DEPENDING UPON EXACT PLACEMENT OF THE HEAVIEST RAINFALL...COUNTY AND TOWNSHIP ROADS ARE THE MOST SUSCEPTIBLE TO FLASH FLOOD DAMAGE. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 10 AM CDT /9 AM MDT/ THURSDAY TO 1 AM CDT /MIDNIGHT MDT/ FRIDAY FOR NDZ017>022-031>036-040>047-050. FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH LATE THURSDAY NIGHT FOR NDZ001>005-009>013-017>019-021-031-032. HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT FOR NDZ023-025-037-048-051. && SHORT TERM...CH/RK LONG TERM/AVIATION...KJB HYDROLOGY...AS
Hazardous weather outlook, Jun 16, 3:24 PM MDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 424 PM CDT WED JUN 16 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 424 PM CDT WED JUN 16 2010 /324 PM MDT WED JUN 16 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING OVER WESTERN NORTH DAKOTA AND SPREAD EAST THROUGH LATE EVENING AND OVERNIGHT. SEVERE STORMS ARE POSSIBLE...ESPECIALLY WEST OF A LINE FROM MINOT TO BISMARCK..WITH THE MAIN THREATS BEING VERY LARGE HAIL OVER ONE INCH IN DIAMETER...AND WIND GUSTS OVER 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY BEFORE 10 PM MDT/11 PM CDT....ESPECIALLY IN WESTERN NORTH DAKOTA. THERE IS ALSO POTENTIAL FOR STORMS TO REDEVELOP AND MOVE OVER THE SAME AREAS. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE BY THURSDAY MORNING OVER NORTHWEST THROUGH NORTH CENTRAL NORTH DAKOTA...WITH ISOLATED HIGHER AMOUNTS...WHICH COULD PRODUCE FLASH FLOODING AND SHARP RISES ON CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAIN CONTINUES THURSDAY AND THURSDAY NIGHT. STRONG WINDS AROUND 40 MPH WITH HIGHER GUSTS ARE EXPECTED THURSDAY AND THURSDAY EVENING OVER MUCH OF THE STATE AS AN INTENSE LOW PRESSURE SYSTEM MOVES FROM SOUTHERN SASKATCHEWAN TO LAKE WINNIPEG. WINDY CONDITIONS WILL PERSIST INTO FRIDAY AS WELL. AN UNSETTLED WEATHER PATTERN CONTINUES TO BRING A THREAT OF THUNDERSTORMS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING AND TONIGHT AS WELL AS THURSDAY AND THURSDAY EVENING. KINNEY
In the hours before
Special weather statement, Jun 16, 7:41 PM MDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 841 PM CDT WED JUN 16 2010 NDZ031-170230- GOLDEN VALLEY ND- 741 PM MDT WED JUN 16 2010 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN GOLDEN VALLEY COUNTY UNTIL 830 PM MDT... AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF BEACH...OR 12 MILES NORTHEAST OF WIBAUX...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... TROTTERS AROUND 825 PM MDT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KINNEY
Special weather statement, Jun 16, 10:21 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1121 PM CDT WED JUN 16 2010 NDZ002-170500- BURKE ND- 1121 PM CDT WED JUN 16 2010 ...SPECIAL WEATHER STATEMENT FOR BURKE COUNTY UNTIL MIDNIGHT CDT... AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF BATTLEVIEW TO COTEAU...AND MOVING NORTH AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... LIGNITE AND FLAXTON AROUND 1135 PM CDT. LARSON AND COLUMBUS AROUND 1140 PM CDT. PORTAL AROUND 1145 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. AYD
Local storm report, Jun 16, 10:54 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1154 PM CDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TSTM WND GST BISMARCK 46.81N 100.78W
06/16/2010 M78 MPH BURLEIGH ND OFFICIAL NWS OBS
SUSTAINED WINDS 53 MILES PER HOUR.
&&
SWICHELocal storm report, Jun 16, 11:30 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1230 AM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM TSTM WND GST 5 E MOFFIT 46.68N 100.19W
06/16/2010 M58 MPH BURLEIGH ND AWOS
1147 PM TSTM WND GST 5 E MOFFIT 46.68N 100.19W
06/16/2010 M58 MPH BURLEIGH ND AWOS
&&
KBIRKLocal storm report, Jun 16, 11:30 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND...CORRECTION
1230 AM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM TSTM WND GST 5 E MOFFIT 46.68N 100.19W
06/16/2010 M58 MPH BURLEIGH ND AWOS
&&
KBIRKLocal storm report, Jun 16, 11:51 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1251 AM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TSTM WND DMG 1 S LINCOLN 46.75N 100.70W
06/16/2010 BURLEIGH ND NWS EMPLOYEE
6 INCH DIAMETER TREE LIMBS BLOCKING ROAD.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:12 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley | 63 min |
| Jun 16, 8:28 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 47 min |
| Jun 16, 8:50 PM MDT | Areal Flood Advisory | BIS | Billings, Golden Valley, McKenzie | 3 hr |
| Jun 16, 9:10 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 50 min |
| Jun 16, 10:06 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, Mountrail | 54 min |
| Jun 16, 10:17 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 43 min |
| Jun 16, 10:42 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton | 63 min |
| Jun 16, 10:56 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Renville, Ward | 64 min |
| Jun 16, 11:05 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan, McIntosh | 55 min |
| Jun 16, 11:26 PM MDT | Areal Flood Advisory | BIS | Burke, Divide, Dunn, McKenzie, Mountrail, Renville and 2 more | 6 hr |
| Jun 16, 11:46 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Burke, Mountrail, Renville, Ward | 59 min |
| Jun 16, 11:47 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 58 min |
| Jun 17, 1:33 AM MDT | Areal Flood Advisory | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 3 more | 5 hr |
| Jun 17, 1:41 AM MDT | Areal Flood Advisory | BIS | Dickey, LaMoure | 3 hr |
| Jun 17, 1:54 AM MDT | Areal Flood Advisory | BIS | Foster, Stutsman | 3 hr |
| Jun 17, 1:54 AM MDT | Flash Flood Warning | BIS | Adams, Bowman, Grant, Hettinger, Slope, Stark | 6 hr |
| Jun 17, 3:55 AM MDT | Wind Advisory | BIS | Bottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more | 38 hr |
| Jun 17, 3:56 AM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 34 min |
| Jun 17, 4:05 AM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 40 min |
| Jun 17, 4:43 AM MDT | Areal Flood Advisory | BIS | Burleigh, Morton | 106 min |
| Jun 17, 5:44 AM MDT | Flash Flood Warning | BIS | Morton, Oliver | 5 hr |
| Jun 17, 6:13 AM MDT | Areal Flood Advisory | BIS | Foster, Stutsman | 71 min |
| Jun 17, 7:06 AM MDT | Areal Flood Advisory | BIS | Morton | 3 hr |
| Jun 17, 10:01 AM MDT | Areal Flood Warning | BIS | Morton | 22 hr |
| Jun 17, 10:52 AM MDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 38 min |
| Jun 17, 11:28 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 52 min |
| Jun 17, 11:30 AM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 60 min |
| Jun 17, 12:56 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 64 min |
| Jun 17, 1:07 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, McLean, Oliver | 53 min |
| Jun 17, 1:14 PM MDT | Severe Thunderstorm Warning | BIS | Kidder, Logan, Stutsman | 61 min |
| Jun 17, 1:24 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 66 min |
| Jun 17, 1:36 PM MDT | Tornado Warning | BIS | Burke, Divide | 54 min |
| Jun 17, 1:51 PM MDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 39 min |
| Jun 17, 1:54 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 66 min |
| Jun 17, 2:04 PM MDT | Tornado Warning | BIS | Stutsman | 26 min |
| Jun 17, 2:15 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 60 min |
| Jun 17, 2:21 PM MDT | Tornado Warning | BIS | Stutsman | 24 min |
| Jun 17, 2:27 PM MDT | Tornado Warning | BIS | Wells | 33 min |
| Jun 17, 2:33 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 57 min |
| Jun 17, 2:43 PM MDT | Tornado Warning | BIS | Foster, Stutsman | 32 min |
| Jun 17, 2:47 PM MDT | Areal Flood Advisory | BIS | McKenzie, Williams | 115 min |
| Jun 17, 2:54 PM MDT | Areal Flood Advisory | BIS | McHenry, Ward | 4 hr |
| Jun 17, 2:57 PM MDT | Tornado Warning | BIS | Foster | 14 min |
| Jun 17, 3:01 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 59 min |
| Jun 17, 3:02 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 58 min |
| Jun 17, 3:06 PM MDT | Flash Flood Warning | BIS | McHenry, Ward | 117 min |
| Jun 17, 3:08 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville | 52 min |
| Jun 17, 3:14 PM MDT | Tornado Warning | BIS | Foster | 16 min |
| Jun 17, 3:32 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 28 min |
| Jun 17, 3:44 PM MDT | Areal Flood Advisory | BIS | Bottineau, McHenry, Renville, Rolette | 4 hr |
| Jun 17, 3:58 PM MDT | Flash Flood Warning | BIS | Ward | 6 hr |
| Jun 17, 5:26 PM MDT | Areal Flood Advisory | BIS | Burke, Renville, Ward | 3 hr |
Nearby
Flash Flood Warnings in North Dakota, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.